MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date was not reported and approximated (b)(6) 2019.Device evaluated by mfr: returned product consisted of a nc emerge balloon catheter.Visual examination revealed multiple kinks along the hypotube.The hypotube is separated 73.3cm from the hub.There is blood present in the guidewire lumen and the balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.25mm x 20mm emerge balloon catheter was advanced through a non bsc bleedback control valve in to the guide catheter.However, during advancement, it was noted that the balloon snapped into pieces.The device never entered the patient, just the bleedback control valve and guide catheter.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries were reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8332910
Report Number2134265-2019-01126
Device Sequence Number16549099
Product Code LOX
UDI-Device Identifier08714729846666
UDI-Public08714729846666
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2019
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0021356883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1